Advertisement

Pediatric Nephrology

, Volume 10, Issue 2, pp 206–207 | Cite as

Superior sagittal sinus thrombosis in a child with nephrotic syndrome

  • Abhay A. Divekar
  • Uma S. Ali
  • Milind D. Ronghe
  • Aalok R. Singh
  • Rashmi B. Dalvi
Brief Report

Abstract

A 3-year-old male with steroid-responsive nephrotic syndrome developed a rare complication, sagittal sinus thrombosis during an episode of gastroenteritis, while on steroid therapy. Anticoagulation, as assessed by partial thromboplastin time, was difficult to maintain, despite administering high doses of heparin, infusions of fresh-frozen plasma to provide antithrombin III, and, subsequently, maximum doses of warfarin (0.3 mg/kg per day). Despite these problems the child made a complete neurological recovery.

Key words

Nephrotic syndrome Sagittal sinus thrombosis Anticoagulation problems Hypercoagulability 

References

  1. 1.
    Andrassy K, Ritz E, Bommer J (1980) Hypercoagulability in the nephrotic syndrome. Klin Wochenschr 58:1029PubMedGoogle Scholar
  2. 2.
    Mehls O, Andrusy K, Koderisch J, Herzog U, Eberhard R (1987) Hemostasis and thromboembolism in children with nephrotic syndrome. Differences from adults. J Pediatr 110:862PubMedGoogle Scholar
  3. 3.
    Lau SO, Bock GH, Edson JR, Michael AF (1980) Sagittal sinus thrombosis in the nephrotic syndrome. J Pediatr 97:948PubMedGoogle Scholar
  4. 4.
    Casteels K, Demacrel P, Proesmans W (1995) Clinical quiz. Pediatr Nephrol 9:247–249PubMedGoogle Scholar
  5. 5.
    Egli F, Eimigerr P, Stadler G (1974) Thromboembolism in the nephrotic syndrome. Pediatr Res 8:903Google Scholar
  6. 6.
    Carrie BJ, Salyer WR, Myers BD (1981) Minimal change nephropathy. An electrochemical disorder of the glomerular membrane. Am J Med 70:269PubMedGoogle Scholar
  7. 7.
    Lau SO, Tkachuk JY, Hagegawa DK, Edson JR (1980) Plasminogen and antithrombin III deficiency in the childhood nephrotic syndrome associated with plasminogenuria and antithrombinuria. J Pediatr 96:390PubMedGoogle Scholar
  8. 8.
    O'Reilly RA (1995) Drugs used in the disorders of coagulation. In: Katzung BG (ed) Basic and clinical pharmacology, 6th ed. Appleton and Lange, Connecticut, pp 507–521Google Scholar

Copyright information

© IPNA 1996

Authors and Affiliations

  • Abhay A. Divekar
    • 1
  • Uma S. Ali
    • 1
  • Milind D. Ronghe
    • 1
  • Aalok R. Singh
    • 1
  • Rashmi B. Dalvi
    • 1
  1. 1.Department of PediatricsBai Jerbai Wadia Hospital for ChildrenBombayIndia

Personalised recommendations